MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS101505
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: health professional (hpro).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively during a laparoscopic gastric bypass, multiple different 5mm instruments were introduced and caught in the middle portion of the cannula.This only happened on the first 4-5 passes through the cannula and then it no longer occurred.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted: that the trocar, cannula, circular and envelope seals appeared intact.The radially expandable sleeve was received.The obturator was received.A functional evaluation found that the device passed an air leak test.The cannula tip was checked with a 221.Pin gauge and was in spec.No resistance was noted.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSASTEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7819319
Report Number9612501-2018-01522
Device Sequence Number11374224
Product Code GCJ
UDI-Device Identifier20884521082868
UDI-Public20884521082868
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberVS101505
Device Catalogue NumberVS101505
Device Lot NumberJ8D1106X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1